Alert archive / New Jersey / Areal Flood Warnings in 2026

Areal Flood Warning 1, NWS Philadelphia/Mount Holly

March 6, 2026Hunterdon County, New Jersey

NWS Philadelphia/Mount Holly issued this areal flood warning at Mar 6, 2026, 1:17 AM EST for Hunterdon County, New Jersey. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Mar 6, 2026, 1:17 AM EST (06:17 UTC)
Expired
Mar 6, 2026, 5:20 AM EST
In force
4 hr
Issued by
NWS Philadelphia/Mount Holly
Area
Storm-based polygon
Flood severity
None

County Hunterdon County, NJ

The radar

The Philadelphia radar (KDIX), 69 km from the middle of the area, began a volume at 06:16 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Brookhaven, NY (KOKX), launched 00:00Z, 6.3 hours before the alert went out and 172 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brookhaven, NY at 00:00Z on 2026-03-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brookhaven, NY at 00:00Z on 2026-03-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 208 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
485 m above ground
0-6 km bulk shear
64 kt
0-1 km storm-relative helicity
208 m²/s²
0-3 km storm-relative helicity
396 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

829 
WGUS41 KPHI 060617
FLWPHI

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Mount Holly NJ
117 AM EST Fri Mar 6 2026

NJC019-061030-
/O.NEW.KPHI.FA.W.0001.260306T0617Z-260306T1030Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Hunterdon NJ-
117 AM EST Fri Mar 6 2026

...FLOOD WARNING IN EFFECT UNTIL 530 AM EST EARLY THIS MORNING...

* WHAT...Flooding caused by excessive rainfall is expected.

* WHERE...A portion of northern New Jersey, including the following 
  county, Hunterdon.

* WHEN...Until 530 AM EST.

* IMPACTS...Flooding of rivers, creeks, streams, and other low-lying 
  and flood-prone locations is imminent or occurring.

* ADDITIONAL DETAILS...
  - At 116 AM EST, Doppler radar and automated rain gauges
    indicated heavy rain had fallen. Flooding is already
    occurring in the warned area.
  - For Neshanic at Reaville:
    At 1:00am the stage was 6.82 feet.
    Flood Stage is 6.5 feet.
  - http://www.weather.gov/safety/flood

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around...don't drown when encountering flooded roads. Most 
flood deaths occur in vehicles.

Be especially cautious at night when it is harder to recognize the 
dangers of flooding.

&&

LAT...LON 4047 7485 4048 7485 4048 7481 4046 7482


$$

Gorse
2 follow-up statements
945 
WGUS81 KPHI 060815
FLSPHI

Flood Statement
National Weather Service Mount Holly NJ
315 AM EST Fri Mar 6 2026

NJC019-061030-
/O.CON.KPHI.FA.W.0001.000000T0000Z-260306T1030Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Hunterdon NJ-
315 AM EST Fri Mar 6 2026

...FLOOD WARNING REMAINS IN EFFECT UNTIL 530 AM EST EARLY THIS 
MORNING...

* WHAT...Flooding caused by excessive rainfall continues.

* WHERE...A portion of northern New Jersey, including the following 
  county, Hunterdon.

* WHEN...Until 530 AM EST.

* IMPACTS...Flooding of rivers, creeks, streams, and other low-lying 
  and flood-prone locations is imminent or occurring.

* ADDITIONAL DETAILS...
  - At 313 AM EST, Doppler radar and automated rain gauges
    indicated heavy rain has ended however runoff continues
    across the warned area.
  - For Neshanic at Reaville:
    At 3:00am the stage was 7.41 feet.
    Flood Stage is 6.5 feet.
  - http://www.weather.gov/safety/flood

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around...don't drown when encountering flooded roads. Most 
flood deaths occur in vehicles.

Be especially cautious at night when it is harder to recognize the 
dangers of flooding.

&&

LAT...LON 4047 7485 4048 7485 4048 7481 4046 7482


$$

Gorse
137 
WGUS81 KPHI 061020
FLSPHI

Flood Statement
National Weather Service Mount Holly NJ
520 AM EST Fri Mar 6 2026

NJC019-061030-
/O.CAN.KPHI.FA.W.0001.000000T0000Z-260306T1030Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Hunterdon NJ-
520 AM EST Fri Mar 6 2026

...FLOOD WARNING IS CANCELLED...

The Flood Warning is cancelled for Southeastern Hunterdon County.

Flood waters continue to recede and the Neshanic at Reaville has 
dropped below flood stage. Flooding is therefore no longer expected 
to pose a threat. Please continue to heed any remaining road 
closures.

&&

LAT...LON 4047 7485 4048 7485 4048 7481 4046 7482


$$

Gorse

What forecasters said that day

The local office's own words before this areal flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this areal flood warning went out at Mar 5, 6:59 PM EST, 6 hours 18 minutes earlier. Its key messages:

  • 1. Patchy dense fog is expected through Friday with intervals of mainly light rain/showers; light freezing rain possible for the Poconos. 2. Milder temperatures may promote possibilities for dense fog and thunderstorms this weekend.
Area forecast discussion, Mar 5, 6:59 PM EST, 6 hours 18 minutes before
Area Forecast Discussion
National Weather Service Mount Holly NJ
659 PM EST Thu Mar 5 2026

.WHAT HAS CHANGED...
Winter Weather Advisory issued for Monroe County from midnight
tonight through 10AM Friday for light freezing rain.

Marine Dense Fog Advisory reissued for the Delaware Bay and
coastal waters south of Cape May. Marine Dense Fog Advisory now
in effect through 6AM Friday for all marine zones.

&&

.KEY MESSAGES...
1. Patchy dense fog is expected through Friday with intervals
of mainly light rain/showers; light freezing rain possible for
the Poconos.

2. Milder temperatures may promote possibilities for dense fog
and thunderstorms this weekend.

&&

.DISCUSSION...
KEY MESSAGE 1...Patchy dense fog is expected through Friday
with intervals of mainly light rain/showers; light freezing rain
possible for the Poconos.

Front stalled mostly to our south through the period will keep
the weather cool and murky, with a wave of low pressure
bringing a period of light rain arriving tonight. For the rest
of the evening, light showers or a mist/drizzle and perhaps
some dense fog will persist as the cool but very moist air mass
lingers across the region with relatively light winds. The one
thing in our favor is that winds may be just strong enough to
prevent widespread dense fog, especially as remaining snow melts
and ground temps approach air temps, but the risk will
continue. Areas of fog are expected to redevelop tonight, though
may not reach dense fog criteria.

Hi res forecast soundings are indicting the potential that
overnight showers combined with marginally sufficient cold
temperatures across the Pocono Plateau would lead to periods of
light freezing rain early Friday morning. For the time being,
a Winter Weather Advisory has only been issued for Monroe
County, with the high elevations of the Pocono Plateau seeing
the greatest potential for ice accretion early Friday morning.
High elevations across Carbon County as well as northwestern New
Jersey could also see a brief period of light freezing rain, but
confidence is much lower for those locations at this time. The
rest of the region will see all rain.

Friday will feature another day of dreary conditions as a backdoor
front will have pushed through from the north and east and then
remain stalled for a time over Delmarva. Expect lots of clouds
with some fog, drizzle or a few showers as low clouds and moisture
remain trapped below an inversion. Most of our area should see
highs in the 40s.

KEY MESSAGE 2...Milder temperatures may promote possibilities
for dense fog and thunderstorms this weekend.

A change in upper and surface patterns will result in milder
temperatures for the weekend (especially Sunday) and into next week.
These milder temperatures adjacent to the cold ocean waters will
create opportunities for fog, perhaps dense fog, which could create
impact travel. These conditions will be more likely close to the
shore and around Delaware Bay. The milder temps may promote more
possibilities for thunderstorms which could create impacts if they
become strong. Confidence in this happening is low (not zero) at the
time.

&&

.AVIATION /00Z FRIDAY THROUGH TUESDAY/...
The following discussion is for KPHL, KPNE, KTTN, KABE, KRDG,
KILG, KMIV, KACY and surrounding areas.

Tonight...IFR/LIFR conditions likely continue with fog and low
stratus. A round of rain returns overnight with more fog toward
dawn. East- northeast winds around 5 kt. Low confidence
overall.

Friday...IFR conditions persist due to low clouds and possible
fog. Fog may improve through the afternoon, but low clouds are
expected to linger. A few showers possible.

Outlook...

Friday night... Restrictions possible with chances of showers and
fog possible.

Saturday... Mostly VFR but IFR possible near the shore with fog.

Saturday night... Widespread lower conditions with fog and showers
expected.

Sunday... Mostly VFR but IFR possible near the shore with fog.

Monday/Tuesday... VFR expected.

&&

.MARINE...
Marine Dense Fog Advisory is in effect thru 6AM Friday for
all coastal zones. Visibilities remain limited around 1 NM or
less.

Otherwise, marine conditions are expected to remain below SCA
criteria through Friday.

Outlook...

There may be a short period of low-end SCA wind gusts on Sat night,
but other than that, no SCA flags expected. A few tstms with gusty
winds possible Sun afternoon or evening but confidence in this
rather low attm. Fog will likely be the biggest concern this period
with Dense fog at times this weekend and into early next week.

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...Winter Weather Advisory from midnight tonight to 10 AM EST
     Friday for PAZ055.
NJ...None.
DE...None.
MD...None.
MARINE...Dense Fog Advisory until 6 AM EST Friday for ANZ430-431-
     450>455.

&&

DISCUSSION...AKL/MJL/OHara
AVIATION...AKL/MJL/OHara
MARINE...MJL/OHara
Hazardous weather outlook, Mar 5, 5:05 AM EST, 20 hours 12 minutes before
Hazardous Weather Outlook
National Weather Service Mount Holly NJ
505 AM EST Thu Mar 5 2026

MDZ012-015-019-020-061015-
Kent MD-Queen Annes-Talbot-Caroline-
505 AM EST Thu Mar 5 2026

This Hazardous Weather Outlook is for northeast Maryland.

.DAY ONE...Today and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

In the hours before

Local storm report, Mar 5, 11:42 PM EST, 1 hour 35 minutes before
Preliminary Local Storm Report
National Weather Service Mount Holly NJ
1142 PM EST Thu Mar 5 2026

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1142 PM     Rain             Blandon                 40.44N 75.88W
03/05/2026  M1.37 Inch       Berks              PA   Public

&&

RCM
Local storm report, Mar 5, 11:44 PM EST, 1 hour 33 minutes before
Preliminary Local Storm Report
National Weather Service Mount Holly NJ
1144 PM EST Thu Mar 5 2026

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1144 PM     Rain             Bethlehem Twp           40.66N 75.33W
03/05/2026  M1.60 Inch       Northampton        PA   Public

&&

RCM
Local storm report, Mar 5, 11:45 PM EST, 1 hour 32 minutes before
Preliminary Local Storm Report
National Weather Service Mount Holly NJ
1145 PM EST Thu Mar 5 2026

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1145 PM     Rain             1 SSW West Catasauqua   40.64N 75.50W
03/05/2026  M1.52 Inch       Lehigh             PA   Public

&&

RCM

The office that day

Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 6, 6:22 AM ESTAreal Flood WarningPHISomerset4 hr
Mar 6, 1:00 PM ESTDense Fog AdvisoryPHIAtlantic, Burlington, Cape May, Monmouth, Ocean23 hr
Mar 6, 1:22 PM ESTSmall Craft AdvisoryPHI52 hr

Nearby

Areal Flood Warnings in New Jersey, 2026Every areal flood warning in 2026

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.